Now Reading
Two OSU students dead following suspected “fake Adderall” overdose

Two OSU students dead following suspected “fake Adderall” overdose

Jack McLaughlin

This morning, Ohio State University officials announced that the second of three students hospitalized after an overdose involving “fake Adderall” pills that are suspected to contain fentanyl has died.

“It is with an incredibly heavy heart that I share that our second student who was hospitalized in critical condition has passed away,” said OSU President Kristina Johnson in a press release emailed to students. “Every Buckeye loss is heartbreaking, and these tragic deaths in our community in such a short period of time are devastating.”

On Wednesday evening, Columbus Police were called to a Campus-area residence where three individuals appeared to have overdosed. 

BROUGHT TO YOU BY

All three were transported to the hospital. It was announced on Thursday afternoon that one of the three students had passed, and another had been released from the hospital.

Earlier on Thursday, OSU Senior Vice President for Student Life Melissa Shivers released an urgent drug and alcohol safety message that warned of “fake Adderall” suspected to contain the powerful opioid fentanyl. 

“This morning Columbus Public Health shared an alert about fake Adderall pills, which appear to contain fentanyl, causing an increase in overdoses and hospitalizations,” the message reads. “As we approach a week and weekend of celebration, from end-of-year and graduation parties to the return of warmer weather, we want to urge you to consider safety as you celebrate.”

Want to read more? Check out our print publication, (614) Magazine. Learn where you can find a free copy of our new May issue here!

Scroll To Top
X